Alert archive / Montana / Red Flag Warnings in 2015
Red Flag Warning 13, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Sep 1, 2015, 3:16 PM MDT for 9 counties in Montana. It took effect at Sep 2, 2015, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2015, 3:16 PM MDT (21:16 UTC)
- In effect from
- Sep 2, 2015, 12:00 PM MDT
- Expired
- Sep 2, 2015, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
Counties Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Meagher County, MT
The radar
The Great Falls radar (KTFX), 78 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2011 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
286 WWUS85 KTFX 012116 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 316 PM MDT TUE SEP 1 2015 MTZ118-021400- /O.NEW.KTFX.FW.W.0013.150902T1800Z-150903T0300Z/ HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 316 PM MDT TUE SEP 1 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE ZONE 118... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 118. * WIND...WEST TO SOUTHWEST WINDS 15 TO 20 MPH WITH GUSTS 25 TO 30 MPH ARE EXPECTED. * HUMIDITY...MINIMUM HUMIDITY VALUES IN THE AFTERNOON ARE FORECAST TO BE 15-20 PERCENT. * HIGHEST THREAT OF CRITICAL FIRE WEATHER CONDITIONS WILL BE OVER THE SOUTHERN HALF OF FIRE ZONE 118 FROM THE TOWNSEND AREA TO THREE FORKS AND BOZEMAN. * IMPACTS...ANY EXISTING FIRES OR NEW FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY. A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE HIGH FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ MTZ112-114-020300- /O.CON.KTFX.FW.W.0012.000000T0000Z-150902T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT- ROCKY MOUNTAIN FRONT- 316 PM MDT TUE SEP 1 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 112 AND 114... * AFFECTED AREA...FIRE WEATHER ZONES 112 AND 114. * WIND...WEST TO SOUTHWEST WINDS 15 TO 20 MPH WITH GUSTS 25 TO 30 MPH ARE EXPECTED. * HUMIDITY...MINIMUM HUMIDITY VALUES IN THE AFTERNOON ARE FORECAST TO BE 15-20 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY. A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE HIGH FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
4 follow-up statements
206 WWUS85 KTFX 020240 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 840 PM MDT TUE SEP 1 2015 MTZ112-114-020345- /O.EXP.KTFX.FW.W.0012.000000T0000Z-150902T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT- ROCKY MOUNTAIN FRONT- 840 PM MDT TUE SEP 1 2015 ...RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 112 AND 114... WINDS HAVE DECREASED THIS EVENING. $$ MTZ118-021400- /O.CON.KTFX.FW.W.0013.150902T1800Z-150903T0300Z/ HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 840 PM MDT TUE SEP 1 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 118... * AFFECTED AREA...FIRE WEATHER ZONE 118. * WIND...WEST TO SOUTHWEST WINDS 15 TO 20 MPH WITH GUSTS 25 TO 30 MPH ARE EXPECTED. * HUMIDITY...MINIMUM HUMIDITY VALUES IN THE AFTERNOON ARE FORECAST TO BE 15-20 PERCENT. * HIGHEST THREAT OF CRITICAL FIRE WEATHER CONDITIONS WILL BE OVER THE SOUTHERN HALF OF FIRE ZONE 118 FROM THE TOWNSEND AREA TO THREE FORKS AND BOZEMAN. * IMPACTS...ANY EXISTING FIRES OR NEW FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY. A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE HIGH FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
792 WWUS85 KTFX 020940 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 340 AM MDT WED SEP 2 2015 MTZ118-030300- /O.CON.KTFX.FW.W.0013.150902T1800Z-150903T0300Z/ HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 340 AM MDT WED SEP 2 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RH VALUES FOR FIRE WEATHER ZONE 118... * AFFECTED AREA...FIRE WEATHER ZONE 118. * WIND...WEST TO SOUTHWEST WINDS 15 TO 20 MPH WITH GUSTS 25 TO 30 MPH ARE EXPECTED. * HUMIDITY...MINIMUM HUMIDITY VALUES IN THE AFTERNOON ARE FORECAST TO BE 15-20 PERCENT. * HIGHEST THREAT OF CRITICAL FIRE WEATHER CONDITIONS WILL BE OVER THE SOUTHERN HALF OF FIRE ZONE 118 FROM THE TOWNSEND AREA TO THREE FORKS AND BOZEMAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY. A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE HIGH FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
840 WWUS85 KTFX 021250 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 650 AM MDT WED SEP 2 2015 MTZ115-117-030300- /O.EXA.KTFX.FW.W.0013.150902T1800Z-150903T0300Z/ CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 650 AM MDT WED SEP 2 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 115 AND 117... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 115. FIRE WEATHER ZONE 117. * WIND...WEST TO SOUTHWEST WINDS 15 TO 20 MPH WITH GUSTS 25 TO 30 MPH ARE EXPECTED. * HUMIDITY...MINIMUM HUMIDITY VALUES IN THE AFTERNOON ARE FORECAST TO BE 10-20 PERCENT. * IMPACTS...ANY EXISTING FIRES OR NEW FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY. A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE HIGH FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ MTZ118-030300- /O.CON.KTFX.FW.W.0013.150902T1800Z-150903T0300Z/ HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 650 AM MDT WED SEP 2 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 118... * AFFECTED AREA...FIRE WEATHER ZONE 118. * WIND...WEST TO SOUTHWEST WINDS 15 TO 20 MPH WITH GUSTS 25 TO 30 MPH ARE EXPECTED. * HUMIDITY...MINIMUM HUMIDITY VALUES IN THE AFTERNOON ARE FORECAST TO BE 10-20 PERCENT. * HIGHEST THREAT OF CRITICAL FIRE WEATHER CONDITIONS WILL BE OVER THE SOUTHERN HALF OF FIRE ZONE 118 FROM THE TOWNSEND AREA TO THREE FORKS AND BOZEMAN. * IMPACTS...ANY EXISTING FIRES OR NEW FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY. A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE HIGH FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
035 WWUS85 KTFX 030257 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 857 PM MDT WED SEP 2 2015 MTZ115-117-118-030400- /O.EXP.KTFX.FW.W.0013.000000T0000Z-150903T0300Z/ CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 857 PM MDT WED SEP 2 2015 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 115...117 AND 118... RELATIVE HUMIDITY HAS INCREASED ACROSS THE AREA AND WINDS HAVE DECREASED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Sep 1, 11:10 AM MDT, 4 hours 6 minutes earlier.
Area forecast discussion, Sep 1, 11:10 AM MDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1110 AM MDT TUE SEP 1 2015 UPDATED AVIATION DISCUSSION UPDATED FIRE WEATHER DISCUSSION .DISCUSSION... ONLY MINOR CHANGES WERE MADE TO THE INHERITED FORECAST. INCREASED SKY COVER SLIGHTLY OVER CENTRAL MONTANA FOR THIS AFTERNOON. INCREASED WINDS OVER THE NW PLAINS FOR THE REST OF THIS MORNING. ALSO RAISED HIGH TEMPERATURES OVER THE EAST SLOPES AND NORTH CENTRAL MONTANA FOR THIS AFTERNOON. BLANK && .AVIATION...UPDATED 1710Z. VFR CONDITIONS ARE EXPECTED. THERE SHOULD BE NO PRECIPITATION AND ANY CEILINGS WILL BE ABOVE 15000 FT. GUSTY WINDS WILL CONTINUE THIS AFTERNOON BUT DIMINISH THIS EVENING. && .FIRE WEATHER...THE RED FLAG WARNING WAS EXPANDED TO INCLUDE FIRE ZONE 114. GUSTY WINDS RETURN TO THE ROCKY MTN FRONT AND ADJACENT PLAINS IN GLACIER/TOOLE/LIBERTY COUNTIES TOMORROW BUT RELATIVE HUMDITIES SHOULD BE IN THE 20 TO 30 PERCENT RANGE. HUMIDITIES TOMORROW OVER CENTRAL MONTANA AND THE NORTHERN PORTION OF SOUTHWEST MONTANA SHOULD FALL TO 15 TO 20 PERCENT AND WINDS SPEEDS SHOULD BE AROUND 15 MPH. MIGHT NEED A HIGHLIGHT FOR TOMORROW FOR FIRE ZONE 118 AND POSSIBLY EVEN 117. BLANK && .PREV DISCUSSION... /ISSUED 514 AM MDT TUE SEP 1 2015/ TUESDAY THROUGH THURSDAY...WINDY CONDITIONS WILL DEVELOP AGAIN TODAY ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT. A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE WEATHER ZONE 112. CONDITIONS WILL ALSO BE CLOSE ON FIRE WEATHER ZONE 114...HOWEVER CONFIDENCE THAT HUMIDITY VALUES WILL BE DANGEROUSLY LOW IS NOT AS STRONG SO WILL HOLD OFF ON ISSUING ANY PRODUCT FOR THE TIME BEING. NEAR CRITICAL FIRE WEATHER CONDITIONS WILL EXIST ON TUESDAY AND WEDNESDAY FOR MUCH OF THE AREA. MODELS CONTINUE TO SLOW DOWN THE PROGRESSION OF THE NEXT APPROACHING SYSTEM. HAVE DECREASED POPS AND QPF ON WEDNESDAY AND INCREASED THEM ON THURSDAY DUE TO THIS CONTINUED TREND. TEMPERATURES ARE STILL EXPECTED TO REMAIN NEAR SEASONAL AVERAGES FOR THE NEXT TWO DAYS WITH COOLER CONDITIONS EXPECTED WEDNESDAY EVENING AND THURSDAY. SOME LOCATIONS AT HIGHER ELEVATIONS ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT COULD SEE A SOME LIGHT SNOWFALL OVERNIGHT WEDNESDAY WITH THIS NEXT SYSTEM. SUK THURSDAY NIGHT THROUGH TUESDAY...AN UPPER LEVEL LOW PRESSURE TROF WILL BE OVER THE PACIFIC NORTHWEST THURSDAY NIGHT WITH THE LOW BEGINNING TO CLOSE AND SLOWING DOWN. THE ASSOCIATED COLD FRONT WILL BE CROSSING THE ZONES DURING THE NIGHT AND SHOULD BE WELL INTO SOUTHWEST MONTANA BY MORNING...AND COOLER TEMPS WILL FOLLOW ON FRIDAY. THE AIR MASS WILL MOISTEN WELL AHEAD OF THE TROF AND THURSDAY NIGHT AND FRIDAY PRECIPITATION SHOULD BE RATHER WIDESPREAD...AND MODELS HAVE INCREASED PRECIP VALUES AHEAD OF THE TROF DURING THE PAST 24 HOURS. THE ECMWF AND GFS ARE QUITE SIMILAR THROUGH 12Z SAT. BEYOND THIS POINT, THE ECMWF REMAINS A CLOSED LOW WHILE THE GFS MOVES EAST AS AN OPEN WAVE. WITH THE SLOWER MOVEMENT OF THE ECMWF, PRECIP WOULD START LATER AND TEMPERATURES WOULD BE SLOWER TO COOL. WITH THE FASTER MOVEMENT, THE GFS BRINGS THE TROF OVER THE IDAHO PANHANDLE SATURDAY NIGHT AND THE TROF IS BROADENED AS A SHORTWAVE MOVES INTO THE TROF FROM THE WEST. THE MODELS DIFFER HERE AS WELL. THE GFS SHORTWAVE IS MUCH WEAKER AND THE AIR MASS BEGINS TO DRY SUNDAY NIGHT. THE DEEPER LOW OF THE ECMWF WOULD DELAY MOVEMENT OF THE TROF EAST AND DELAY ANY DRYING OF THE AIR MASS UNTIL MONDAY. THIS WOULD KEEP PRECIPITATION IN THE FORECAST LONGER AS WELL AND KEEP TEMPERATURES COOLER INTO MONDAY. WITH THE MODEL UNCERTAINTY, WILL REMAIN CAUTIOUS AND BLEND THROUGH THIS PERIOD. THE AIR MASS WILL BE QUITE DRY AGAIN MONDAY NIGHT AND TUESDAY, HIGH PRESSURE ALOFT WILL BE BUILDING, AND TEMPERATURES RISING BACK ABOVE SEASONAL NORMALS. ZELZER && .PRELIMINARY POINT TEMPS/POPS... GTF 86 54 81 50 / 0 0 10 30 CTB 79 51 72 44 / 0 0 10 50 HLN 84 50 82 48 / 0 0 10 20 BZN 85 49 86 47 / 0 0 10 10 WEY 77 39 76 37 / 0 0 0 0 DLN 83 49 82 46 / 0 0 10 10 HVR 85 50 82 50 / 0 0 0 30 LWT 83 56 85 47 / 0 0 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR MTZ112-114. && WEATHER.GOV/GREATFALLS
Nearby
Red Flag Warnings in Montana, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.